Alert archive / Texas / Tornado Warnings in 2016

Tornado Warning 18, NWS Houston/Galveston, TX

May 26, 20164 counties in Texas

NWS Houston/Galveston, TX issued this tornado warning at May 26, 2016, 2:29 PM CDT for 4 counties in Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2016, 2:29 PM CDT (19:29 UTC)
Expired
May 26, 2016, 3:00 PM CDT
In force
31 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Tornado
Radar indicated

Counties Brazos County, TX, Burleson County, TX, Grimes County, TX, Washington County, TX

The radar

The Ft Hood radar (KGRK), 105 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 3:05 PM CDTTSTM WND DMG3 Wsw Navasota, TXTREE DOWN AT FM 105 OUT OF NAVASOTA BEFORE FIRST BRIDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3416 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

855 
WFUS54 KHGX 261929
TORHGX
TXC041-051-185-477-262000-
/O.NEW.KHGX.TO.W.0018.160526T1929Z-160526T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
229 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN BURLESON COUNTY IN SOUTHEASTERN TEXAS...
  NORTHEASTERN WASHINGTON COUNTY IN SOUTHEASTERN TEXAS...
  SOUTHWESTERN GRIMES COUNTY IN SOUTHEASTERN TEXAS...
  SOUTHEASTERN BRAZOS COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 300 PM CDT
    
* AT 229 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
  WAS LOCATED NEAR SNOOK...OR 13 MILES SOUTHWEST OF COLLEGE STATION...
  MOVING EAST AT 30 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTHEASTERN COLLEGE STATION...NAVASOTA...SNOOK AND MILLICAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3032 9649 3047 9652 3057 9614 3034 9610
TIME...MOT...LOC 1929Z 255DEG 24KT 3043 9644 

TORNADO...RADAR INDICATED
HAIL...<.75

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 1:31 PM CDT, 58 minutes earlier.

Area forecast discussion, May 26, 1:31 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
131 PM CDT THU MAY 26 2016

.AVIATION...
a series of upper level disturbances are producing scattered to
numerous thunderstorms over western portions of the forecast
area this afternoon. The houston metro area is more likely to
experience scattered showers this afternoon as most of the
thunderstorm activity is focused further to the north and west of
the area.

This activity should gradually taper off this evening, however
activity resume again on Friday as additional disturbances move
across the area. The timing of convective onset is a little up in
the air because while the models are in agreement that it will
rain, they are all over the place in forecasting the timing.
Tomorrow's thunderstorm activity is more likely to affect the
Houston metro area.                        Keehn

&&

.PREV DISCUSSION... /ISSUED /

DISCUSSION...
Activity moving in from the SW starting to get its act together
this morning as we are beginning to see some lightning with the
storms. Current grids look good - with highest pops over north-
ern counties and slightly lower closer to the coast. PWs around
2" already over the region along with increasing instability to
help things unsettled over SE TX these next couple of days. 41

PREV DISCUSSION...

Still looking for increasing rain chances across Southeast Texas
over the next two days as a series of disturbances move across the
state and help to ignite shower and thunderstorm development. Best
support/ lift/instability for possible strong/severe storms and
locally heavy rainfall still looks to be setting up across parts
of our western and northwestern counties. However, based on a
number of different scenarios being shown by the models, cannot
rule out some of this risk (especially the locally heavy rainfall)
spreading further to the east and south across the rest of our
area. The primary severe weather threats will be locally heavy
rainfall (and possible localized flooding) along with
strong/damaging winds, frequent lightning and large hail. Rainfall
totals for this Thursday-Friday event are expected to range from 1
to 2 inches in and around the coastal counties to 3 to 4 inches
across our northwestern and western counties. Locally higher
amounts will be possible area wide. Looks like less rain over the
Memorial holiday weekend with lower rain chances and warmer
temperatures. Look for mainly daytime 20% to 30% rain chances
during the first half of next week as weak upper level ridging
attempts to build into the state from the south. The next upper
level trough moving slowly eastward across the state during the
second half of the week has some potential to getting us back into
a wet pattern as we start the new month. 42

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      73  82  71  88  71 /  50  70  50  40  10
Houston (IAH)              75  84  73  88  72 /  40  60  40  30  10
Galveston (GLS)            78  82  78  83  77 /  30  30  20  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Small Craft Advisory from 1 AM to 4 PM CDT Friday FOR THE
     FOLLOWING ZONES: Coastal waters from Freeport to the
     Matagorda Ship Channel out 20 NM...Coastal waters from High
     Island to Freeport out 20 NM...Galveston Bay...Matagorda
     Bay...Waters from Freeport to the Matagorda Ship Channel
     from 20 to 60 NM...Waters from High Island to Freeport from
     20 to 60 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION until 1 AM CDT Friday FOR
     THE FOLLOWING ZONES: Coastal waters from Freeport to the
     Matagorda Ship Channel out 20 NM...Coastal waters from High
     Island to Freeport out 20 NM...Galveston Bay...Matagorda
     Bay...Waters from Freeport to the Matagorda Ship Channel
     from 20 to 60 NM...Waters from High Island to Freeport from
     20 to 60 NM.

&&

Discussion...41
Aviation/Marine...44
Hazardous weather outlook, May 26, 4:48 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
448 AM CDT THU MAY 26 2016

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-271200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
COLORADO-FORT BEND-GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-
JACKSON-LIBERTY-MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-
SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
WHARTON-
448 AM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

LOOK FOR INCREASING SHOWER AND THUNDERSTORM COVERAGE AS A SERIES OF
DISTURBANCES MOVE ACROSS THE AREA. SOME OF THE THUNDERSTORMS WILL HAVE
THE POTENTIAL TO BECOME STRONG OR SEVERE. LOCALLY HEAVY RAINFALL, STRONG
WINDS, FREQUENT LIGHTNING AND HAIL WILL ALL BE POSSIBLE WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOOK FOR SHOWERS AND THUNDERSTORMS ON FRIDAY. SOME OF THE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE. LOCALLY HEAVY RAINFALL,
STRONG WINDS, FREQUENT LIGHTNING AND HAIL WILL ALL BE POSSIBLE WITH
THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY AND FRIDAY.

In the hours before

Local storm report, May 26, 1:12 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
112 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     TORNADO          BRYAN                   30.67N  96.37W
05/26/2016                   BRAZOS             TX   BROADCAST MEDIA

            HIGHWAY 6 AT BRIARCREST BEING SHUT DOWN. POWER OUTAGES.

&&

EVENT NUMBER HGX1600167

DCH
Local storm report, May 26, 1:15 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
115 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     TORNADO          BRYAN                   30.67N  96.37W
05/26/2016                   BRAZOS             TX   PUBLIC

            TREES AND METAL CARPORT DOWN ON OAK HILL.

&&

EVENT NUMBER HGX1600168

DCH
Local storm report, May 26, 1:20 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
120 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     TSTM WND DMG     4 NNE COLLEGE STATION   30.66N  96.29W
05/26/2016                   BRAZOS             TX   LAW ENFORCEMENT

            DAMAGE REPORTED BY SHERRIFFS OFFICE.

&&

EVENT NUMBER HGX1600169

DCH
Local storm report, May 26, 1:25 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
125 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     TORNADO          BRYAN                   30.67N  96.37W
05/26/2016                   BRAZOS             TX   CITY OFFICIAL

            MULTIPLE HOMES DAMAGED IN THE WHEELER RIDGE
            SUBDIVISION.

&&

EVENT NUMBER HGX1600170

DCH
Local storm report, May 26, 1:32 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
132 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     TSTM WND DMG     4 NNE COLLEGE STATION   30.66N  96.29W
05/26/2016                   BRAZOS             TX   LAW ENFORCEMENT

            DAMAGE REPORTED ON SH 30 AND FM 60 UNIVERSITY DRIVE
            EAST ...AND ON FM 1179 BY SHERRIFFS OFFICE.

&&

CORRECTED REMARKS

EVENT NUMBER HGX1600169

DCH
Local storm report, May 26, 1:43 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
143 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     TORNADO          2 ESE BRYAN             30.66N  96.33W
05/26/2016                   BRAZOS             TX   LAW ENFORCEMENT

            SCANNER REPORTS TORNADO TOUCHDOWN AT BRIARCREST NEAR
            LOWES.

1241 PM     TSTM WND DMG     BRYAN                   30.67N  96.37W
05/26/2016                   BRAZOS             TX   PUBLIC

            MULTIPLE TREES DOWN ON UNIVERSITY DRIVE AND HIGHWAY 6.

1244 PM     TORNADO          BRYAN                   30.67N  96.37W
05/26/2016                   BRAZOS             TX   BROADCAST MEDIA

            HIGHWAY 6 AT BRIARCREST BEING SHUT DOWN. POWER OUTAGES.

1258 PM     TORNADO          BRYAN                   30.67N  96.37W
05/26/2016                   BRAZOS             TX   PUBLIC

            TREES AND METAL CARPORT DOWN ON OAK HILL.

1258 PM     TSTM WND DMG     4 NNE COLLEGE STATION   30.66N  96.29W
05/26/2016                   BRAZOS             TX   LAW ENFORCEMENT

            DAMAGE REPORTED ON SH 30 AND FM 60 UNIVERSITY DRIVE
            EAST ...AND ON FM 1179 BY SHERRIFFS OFFICE.

0116 PM     TORNADO          BRYAN                   30.67N  96.37W
05/26/2016                   BRAZOS             TX   CITY OFFICIAL

            MULTIPLE HOMES DAMAGED IN THE WHEELER RIDGE
            SUBDIVISION.

&&

EVENT NUMBER HGX1600165 HGX1600166 HGX1600167 HGX1600168 HGX1600169
HGX1600170

DCH

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 4:53 AM CDTSmall Craft AdvisoryHGX41 hr
May 26, 10:45 AM CDTSpecial Weather StatementHGXBrazos, Grimes45 min
May 26, 11:36 AM CDTSpecial Weather StatementHGXGrimes39 min
May 26, 12:00 PM CDTSpecial Weather StatementHGXMadison45 min
May 26, 12:27 PM CDTAreal Flood AdvisoryHGXBrazos, Grimes, Madison63 min
May 26, 12:32 PM CDTTornado WarningHGXBrazos, Grimes, Madison28 min
May 26, 12:55 PM CDTTornado WarningHGXBrazos, Grimes, Madison35 min
May 26, 1:07 PM CDTFlash Flood WarningHGXBrazos, Grimes, Madison113 min
May 26, 1:34 PM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Madison, Walker41 min
May 26, 1:47 PM CDTFlash Flood WatchHGXAustin, Brazos, Burleson, Chambers, Colorado, Fort Bend and 13 more32 hr
May 26, 1:47 PM CDTTornado WarningHGXGrimes, Madison, Walker28 min
May 26, 2:12 PM CDTAreal Flood AdvisoryHGXBrazos, Burleson, Grimes, Houston, Madison, Trinity and 2 more3 hr
May 26, 2:22 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson23 min
May 26, 2:54 PM CDTTornado WarningHGXBrazos, Burleson, Grimes, Waller, Washington36 min
May 26, 2:59 PM CDTFlash Flood WarningHGXBrazos, Burleson, Grimes, Houston, Madison, Walker and 1 more3 hr
May 26, 3:14 PM CDTAreal Flood AdvisoryHGXAustin, Brazos, Burleson, Grimes, Montgomery, Walker and 2 more2 hr
May 26, 3:26 PM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Harris, Montgomery, Waller, Washington34 min
May 26, 3:49 PM CDTFlash Flood WarningHGXAustin, Brazos, Burleson, Grimes, Montgomery, Walker and 2 more2 hr
May 26, 3:57 PM CDTSevere Thunderstorm WarningHGXGrimes, Harris, Montgomery, Waller33 min
May 26, 4:09 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Washington51 min
May 26, 4:16 PM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Harris, Waller, Washington29 min
May 26, 4:29 PM CDTSevere Thunderstorm WarningHGXGrimes, Harris, Montgomery, San Jacinto, Walker, Waller46 min
May 26, 4:32 PM CDTAreal Flood AdvisoryHGXGrimes, Harris, Montgomery, San Jacinto, Trinity, Walker and 1 more3 hr
May 26, 4:49 PM CDTFlash Flood WarningHGXGrimes, Montgomery, San Jacinto, Waller3 hr
May 26, 5:01 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Grimes, Waller, Washington44 min
May 26, 5:12 PM CDTAreal Flood AdvisoryHGXHouston, Madison, Montgomery, Polk, San Jacinto, Trinity and 1 more3 hr
May 26, 5:19 PM CDTSevere Thunderstorm WarningHGXAustin, Washington26 min
May 26, 5:22 PM CDTSpecial Weather StatementHGXMontgomery, San Jacinto38 min
May 26, 5:29 PM CDTRiver Flood WarningHGXBurleson, Washington50 hr
May 26, 5:36 PM CDTRiver Flood WarningHGXMadison, Walker65 hr
May 26, 5:41 PM CDTRiver Flood WarningHGXBrazos, Grimes, Madison15 days
May 26, 5:44 PM CDTTornado WarningHGXAustin, Grimes, Waller, Washington31 min
May 26, 5:48 PM CDTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery, San Jacinto27 min
May 26, 5:57 PM CDTFlash Flood WarningHGXAustin, Brazos, Burleson, Grimes, Harris, Montgomery and 3 more3 hr
May 26, 6:02 PM CDTAreal Flood AdvisoryHGXBrazos, Burleson, Grimes, Houston, Madison, Walker3 hr
May 26, 6:08 PM CDTSevere Thunderstorm WarningHGXLiberty, Montgomery, San Jacinto37 min
May 26, 6:13 PM CDTSevere Thunderstorm WarningHGXAustin, Waller, Washington47 min
May 26, 6:16 PM CDTSpecial Weather StatementHGXMontgomery, Waller44 min
May 26, 6:25 PM CDTSevere Thunderstorm WarningHGXAustin, Washington50 min
May 26, 6:39 PM CDTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery, Polk, San Jacinto51 min
May 26, 6:46 PM CDTAreal Flood AdvisoryHGXAustin, Colorado, Harris, Liberty, Montgomery, Polk and 2 more3 hr

Nearby

Tornado Warnings in Texas, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.